Alert archive / Indiana / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

July 4, 2017Allen County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 4, 2017, 5:49 AM EDT for Allen County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2017, 5:49 AM EDT (09:49 UTC)
Expired
Jul 4, 2017, 6:15 AM EDT
In force
26 min
Issued by
NWS Northern Indiana

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 47 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS83 KIWX 040949
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
549 AM EDT TUE JUL 4 2017

INZ017-018-041015-
Whitley-Allen-
549 AM EDT TUE JUL 4 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEN AND SOUTHEASTERN
WHITLEY COUNTIES...

At 547 AM EDT, a strong thunderstorm was located 7 miles south of
Churubusco, or 9 miles east of Columbia City, moving east at 15 mph.

Torrential rainfall is occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Locations impacted include...
Fort Wayne, New Haven, Leo-cedarville, Arcola, Dunfee, Rolling Hills,
Hessen Cassel, Coesse, Wallen, Lake Everett and Collins.

This includes the following highways...
 Interstate 469 between mile markers 9 and 13, and between mile
markers 26 and 30.
 Interstate 69 in Indiana between mile markers 300 and 318.

Torrential rainfall is occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

LAT...LON 4104 8543 4122 8538 4121 8500 4095 8507
TIME...MOT...LOC 0947Z 280DEG 13KT 4112 8531 

$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 4, 5:28 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 4, 5:28 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
528 AM EDT Tue Jul 4 2017

.SYNOPSIS...
Issued at 301 AM EDT Tue Jul 4 2017

Isolated showers and perhaps a thunderstorm will remain possible
today, mainly south of US 30 near a weak frontal boundary. Dry and
warm otherwise into the middle of the week with lows in the upper
50s to mid 60s and highs in the low to mid 80s.

An upper level system will bring low rain chances back into the
forecast by Thursday, with better chances for showers and storms
later Thursday night into Friday as a seasonably strong cold front
swings through. Dry and cooler then into next weekend.

&&

.SHORT TERM...(Today and Tonight)
Issued at 301 AM EDT Tue Jul 4 2017

Low level theta-e ridge/instability axis over nrn IN/nw OH will get
a slow push ssw today-tonight as lake aggregate high pressure
becomes better established into the Great Lakes region. The result
will be seasonable temps and mainly dry conditions, with more
comfortable/lower humidity air getting into lower MI/ne IN/nw OH.
A few showers will remain possible early this morning across nrn
IN/nw OH given weak convergence along leftover outflow and
lingering MUCAPE/moisture. There also remains very low chances for
an isolated shower/storm mid-late afternoon southwest of US 30 in
Indiana where diurnal heating allows MLCAPE to build near 1000
j/kg.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 301 AM EDT Tue Jul 4 2017

The 00z model suite continued the trend from previous iterations in
a weaker/farther south track of a compact convectively enhanced
shortwave Wednesday night/Thursday. This more southerly route
through the Mid MS and OH Valleys (thanks to little northern stream
interaction) would result in a mainly dry/warm middle of the week
and have continued to lower PoPs as a result.

An upper trough will encompass the Eastern US Friday into the
weekend sending a seasonably strong cold front through later
Thursday night/Friday. Guidance is still a little different on exact
timing and possible thunderstorm chances, with questionable moisture
return/poor diurnal timing/model timing differences warranting
nothing more than a low-mid chance PoP at this fcst range. Cooler
otherwise this weekend with secondary front possibly touching off a
few showers later Sunday/Sunday evening.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 526 AM EDT Tue Jul 4 2017

Sct shra/isolated TS contg along wk inverted trof now movg
through ne IN with a few trailing shra along outflow boundary to
the sw. Main convective activity will prbly be east of FWA by 12z
with shra to the sw remaining south of the terminal. Otrws, high
pressure will dominate the wx today/tonight at both terminals with
vfr conditions and light easterly winds, enhanced a bit during
peak heating this aftn.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 4, 2:43 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
243 AM EDT Tue Jul 4 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050645-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
243 AM EDT Tue Jul 4 2017 /143 AM CDT Tue Jul 4 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms later Wednesday night into
Thursday across northern Indiana and northwest Ohio, and again later
Thursday night into Friday. Severe thunderstorms are not expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-050645-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
243 AM EDT Tue Jul 4 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms late Thursday night into Friday
morning.

Conditions may become hazardous for small craft later Friday into
Saturday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jul 4, 2:41 AM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
241 AM EDT TUE JUL 4 2017

INZ004-005-040700-
St. Joseph-Elkhart-
241 AM EDT TUE JUL 4 2017

...THUNDERSTORM WITH TORRENTIAL RAIN WILL AFFECT NORTHWESTERN
ELKHART AND NORTHERN ST. JOSEPH COUNTIES...

At 236 AM EDT, a thunderstorm with torrential rain was located over
South Bend, moving southeast at 10 mph. Rainfall amounts of over an
inch in an hour are expected with this storm causing localized
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Georgetown, Granger, Gulivoire Park,
Osceola, Roseland, Indian Village and Woodland.

This includes Interstate 80 in Indiana between mile markers 75 and
86.

LAT...LON 4165 8634 4176 8628 4172 8598 4151 8610
TIME...MOT...LOC 0636Z 293DEG 10KT 4168 8624

NWS
Local storm report, Jul 4, 3:35 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 AM EDT TUE JUL 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 AM     HEAVY RAIN       2 NE SOUTH BEND         41.69N 86.25W
07/04/2017  M2.25 INCH       ST. JOSEPH         IN   CO-OP OBSERVER

&&
Special weather statement, Jul 4, 5:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
549 AM EDT TUE JUL 4 2017

INZ017-018-041015-
Whitley-Allen-
549 AM EDT TUE JUL 4 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEN AND SOUTHEASTERN
WHITLEY COUNTIES...

At 547 AM EDT, a strong thunderstorm was located 7 miles south of
Churubusco, or 9 miles east of Columbia City, moving east at 15 mph.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Locations impacted include...
Fort Wayne, New Haven, Leo-cedarville, Arcola, Dunfee, Rolling Hills,
Hessen Cassel, Coesse, Wallen, Lake Everett and Collins.

This includes the following highways...
 Interstate 469 between mile markers 9 and 13, and between mile
markers 26 and 30.
 Interstate 69 in Indiana between mile markers 300 and 318.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4104 8543 4122 8538 4121 8500 4095 8507
TIME...MOT...LOC 0947Z 280DEG 13KT 4112 8531

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:05 PM EDTSpecial Weather StatementIWXJay25 min
Jul 3, 8:18 PM EDTSpecial Weather StatementIWXKosciusko27 min
Jul 3, 10:33 PM EDTSpecial Weather StatementIWXNoble27 min
Jul 4, 2:41 AM EDTSpecial Weather StatementIWXSaint Joseph19 min

Nearby

Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.